MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1191530
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Seroma (2069)
Date of Event 07/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, we are unable to determine to what extent, if any, the phasix mesh may have caused or contributed to the patient's postoperative seroma.Seroma formation is a known inherent risk of surgery.As reported, the seroma was drained during postoperative follow ups and was resolving.The seroma was clinically assessed to be related to the procedure and not to the study device.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in october, 2019.The instructions-for-use (ifu) supplied with the device lists seroma as a possible complication.Not returned - remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a seroma.On (b)(6) 2020: the subject patient underwent an open midline laparotomy for aorto celiac mesenteric artery bypass, with placement of a 6¿x12¿ rectangle (15x30 cm) phasix mesh (cat #1191530, lot #hudu0528).A 30 cm incision from the xyphoid to the pubis was made, the phasix mesh was trimmed to 13 x 30 cm and placed in onlay fashion.A minimum of 3cm overlap was achieved in all directions of the incision site (class i, clean wound).Perimeter fixation of the mesh was achieved by using 30 sorbafix fasteners, placed 2cm apart.Non-bard/davol sutures placed 2cm apart (1-pds) were used for fascia and skin closure.The patient was administered clindamycin perioperatively.On (b)(6) 2020: the patient was discharged to home.On (b)(6) 2020: the subject patient was diagnosed with a seroma.The ae was assessed as not related to the study device and definitely related to the index procedure.The seroma was assessed to be of moderate severity and not resolved.On (b)(6) 2020: the subject patient's seroma was reported to have worsened; 420ml of fluid in the periumbilical region was aspirated by the pi with no indications of infection or hernia.The ae was assessed as severe and not resolved.On (b)(6) 2020: the patient again presented with worsening seroma; 330ml of fluid in the periumbilical region was aspirated.The ae was assessed as severe and resolving; with no action taken with the study device.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a seroma.(b)(6) 2020: the subject patient underwent an open midline laparotomy for aorto celiac mesenteric artery bypass, with placement of a 6¿x12¿ rectangle (15x30 cm) phasix mesh (cat #1191530, lot #hudu0528).A 30 cm incision from the xyphoid to the pubis was made, the phasix mesh was trimmed to 13 x 30 cm and placed in onlay fashion.A minimum of 3cm overlap was achieved in all directions of the incision site (class i, clean wound).Perimeter fixation of the mesh was achieved by using 30 sorbafix fasteners, placed 2cm apart.Non-bard/davol sutures placed 2cm apart (1-pds) were used for fascia and skin closure.The patient was administered clindamycin perioperatively.(b)(6) -2020: the patient was discharged to home.(b)(6) 2020: the subject patient was diagnosed with a seroma.The ae was assessed as not related to the study device and definitely related to the index procedure.The seroma was assessed to be of moderate severity and not resolved.(b)(6) 2020: the subject patient's seroma was reported to have worsened; 420ml of fluid in the periumbilical region was aspirated by the pi with no indications of infection or hernia.The ae was assessed as severe and not resolved.(b)(6) 2020: the patient again presented with worsening seroma; 330ml of fluid in the periumbilical region was aspirated.The ae was assessed as severe and resolving; with no action taken with the study device.Addendum: the ae has been assessed by the clinician as likely related to the study device and likely related to the index procedure.
 
Additional Manufacturer Narrative
Based on the information provided, we are unable to determine to what extent, if any, the phasix mesh may have caused or contributed to the patient's postoperative seroma.Seroma formation is a known inherent risk of surgery.As reported, the seroma was drained during postoperative follow ups and was resolving.The seroma was clinically assessed to be related to the procedure and not to the study device.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in october, 2019.The instructions-for-use (ifu) supplied with the device lists seroma as a possible complication.This is an addendum to the initial emdr to document corrected information.This corrected information states the seroma has been assessed by the clinician as likely related to the study device and likely related to the index procedure.Not returned - remains implanted.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10513280
Report Number1213643-2020-08140
Device Sequence Number14153909
Product Code OOD
UDI-Device Identifier00801741107610
UDI-Public(01)00801741107610
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2021
Device Catalogue Number1191530
Device Lot NumberHUDU0528
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer09/14/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR